Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 16, 2006, 3:12 AM MST for 29 counties in North Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 3:12 AM MST (10:12 UTC)
- Expired
- Jan 16, 2006, 5:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 29 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
000 WWUS73 KBIS 161732 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1132 AM CST MON JAN 16 2006 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED. THE WINDS WERE CAUSED BY A STRONG LOW PRESSURE SYSTEM IN IOWA. THE LOW WILL MOVE SLOWLY NORTHEAST. A FEW SNOW SHOWERS WILL PERSIST THROUGH THE AFTERNOON ACROSS THE EASTERN SECTIONS...FROM BOTTINEAU THROUGH JAMESTOWN AND ASHLEY. THE SNOW SHOWERS AND STRONG WINDS WILL BRIEFLY REDUCE VISIBILITIES AND MAKE TRAVEL HAZARDOUS. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION. NDZ005-013-023-025-036-037-047-048-050-051-170000- /O.CON.KBIS.WI.Y.0001.000000T0000Z-060117T0000Z/ ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 1132 AM CST MON JAN 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME HIGHER GUSTS CAN BE EXPECTED TODAY AS A STRONG LOW PRESSURE SYSTEM IN IOWA MOVES SLOWLY NORTHEAST OUT OF THE REGION. IN ADDITION...INTERMITTENT SNOW SHOWERS CAN BE EXPECTED. THE COMBINATION OF SNOW SHOWERS AND STRONG WINDS WILL BRIEFLY REDUCE VISIBILITIES AND MAKE TRAVEL HAZARDOUS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ002>004-010>012-018>022-031>035-040>046-170000- /O.CON.KBIS.WI.Y.0001.000000T0000Z-060117T0000Z/ BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER- OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU... NEW TOWN...MINOT...TOWNER...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 1132 AM CST MON JAN 16 2006 /1032 AM MST MON JAN 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED AS A STRONG LOW PRESSURE SYSTEM IN IOWA MOVES SLOWLY NORTHEAST OUT OF THE REGION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 162137 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 337 PM CST MON JAN 16 2006 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED. THE WINDS WERE CAUSED BY A STRONG LOW PRESSURE SYSTEM IN IOWA. THE LOW WILL MOVE SLOWLY NORTHEAST. A FEW SNOW SHOWERS WILL PERSIST ACROSS THE EASTERN SECTIONS... FROM BOTTINEAU THROUGH JAMESTOWN AND ASHLEY. THE SNOW SHOWERS AND STRONG WINDS WILL BRIEFLY REDUCE VISIBILITIES AND MAKE TRAVEL HAZARDOUS. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION. NDZ005-013-023-025-036-037-047-048-050-051-170000- /O.CON.KBIS.WI.Y.0001.000000T0000Z-060117T0000Z/ ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 337 PM CST MON JAN 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME HIGHER GUSTS CAN BE EXPECTED AS A STRONG LOW PRESSURE SYSTEM IN IOWA MOVES SLOWLY NORTHEAST OUT OF THE REGION. IN ADDITION...INTERMITTENT SNOW SHOWERS CAN BE EXPECTED. THE COMBINATION OF SNOW SHOWERS AND STRONG WINDS WILL BRIEFLY REDUCE VISIBILITIES AND MAKE TRAVEL HAZARDOUS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ002>004-010>012-018>022-031>035-040>046-170000- /O.CON.KBIS.WI.Y.0001.000000T0000Z-060117T0000Z/ BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER- OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU... NEW TOWN...MINOT...TOWNER...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 337 PM CST MON JAN 16 2006 /237 PM MST MON JAN 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED AS A STRONG LOW PRESSURE SYSTEM IN IOWA MOVES SLOWLY NORTHEAST OUT OF THE REGION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 170002 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 602 PM CST MON JAN 16 2006 ...WIND ADVISORY HAS EXPIRED... .WINDS HAVE DECREASED OVER WESTERN AND CENTRAL NORTH DAKOTA. THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-170115- /O.EXP.KBIS.WI.Y.0001.000000T0000Z-060117T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 602 PM CST MON JAN 16 2006 /502 PM MST MON JAN 16 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:00 AM MST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 16, 2:00 AM MST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST MON JAN 16 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... AREA RADARS INDICATE A BAND OF LIGHT TO MODERATE SNOW NOW MOVING EAST THROUGH OUR SOUTHEAST COUNTIES. LIKELY TO BE SOME SCATTERED LIGHT SNOW BEHIND THE MAIN BAND LATER THIS MORNING...BUT OVERALL SNOW AMOUNTS WILL BE LIGHT. WILL DROP THE WINTER WEATHER ADVISORY IN FAVOR OF A WIND ADVISORY FOR ALL BUY THE THREE NORTHWEST COUNTIES NEXT TO MONTANA. BOTH GFS AND NAM INDICATE 850 DM AND 700 DM WINDS ABOVE 40 KTS THROUGH THE DAY. SOUNDINGS GENERALLY LEAN TOWARD ADIABATIC LAPSE RATES...SO WIND MOMENTUM LIKELY TO TRANSLATE TO THE SURFACE. A RELAXING SURFACE GRADIENT SHOULD INHIBIT WINDS SOME...SO WILL NOT GO WITH A WARNING. TEMPS IN THE NORTHWEST HAVE BEEN FALLING AS COLD AIR WRAPS AROUND THE SURFACE LOW. COLD AIR ADVECTION WILL CONTINUE THROUGH THE MORNING BUT SHOULD SEE SOME RECOVERY IN THE AFTERNOON AS THE COLD ADVECTION SHIFTS TO THE EAST. THE MODELS CONTINUE TO BE CONSISTENT MOVING THE SURFACE LOW AND THE UPPER LEVEL TROUGH THROUGH THE AREA TODAY AND TONIGHT...WITH RIDGING ON TUESDAY. THE RIDGE WILL BE SHORT LIVED WITH SHORT WAVE MOVING THROUGH IT. WILL GO WITH A CHANCE OF PRECIP WITH THE A SHORT WAVE WEDNESDAY INTO WEDNESDAY NIGHT. THE ASSOCIATED SURFACE LOW WILL TRACK TO THE SOUTH OF THE FORECAST AREA...SO ANY PRECIP WILL BE LIMITED TO THE SOUTHERN PORTION OF THE FORECAST AREA. TEMPS WILL CONTINUE TO BE ABOVE NORMAL THROUGH THE PERIOD. SNOW COVER WILL BE LACKING AND COLD ARCTIC AIR IS WELL NORTH IN CANADA WITH NO SIGN OF MOVING SOUTH. .LONG TERM...THURSDAY THROUGH MONDAY NIGHT... MULTIPLE WEAK UPPER WAVES WILL SWING BY DURING THE LONG TERM FORECAST PERIOD. I FOLLOWED THE GFS GUIDANCE WHICH PRODUCES LITTLE OR NO PRECIPITATION WITH THESE IMPULSES. TEMPERATURES WILL BE COOLER THAN OF LATE...BUT WILL STILL BE ABOVE NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY...SOUTHWEST AND CENTRAL...UNTIL 6 PM CST TODAY. && TSW/RL
Hazardous weather outlook, Jan 16, 2:52 AM MST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 352 AM CST MON JAN 16 2006 NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-171000- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 352 AM CST MON JAN 16 2006 /252 AM MST MON JAN 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY. THE WINDS WILL GUST TO 40 TO 45 MPH AT TIMES LATE THIS MORNING AND AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHWEST AND CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-171000- DIVIDE-WILLIAMS-MCKENZIE- 352 AM CST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.